Alert archive / Mississippi / Flash Flood Warnings in 2018
Flash Flood Warning 14, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Feb 24, 2018, 10:24 PM CST for 7 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2018, 10:24 PM CST (04:24 UTC)
- Expired
- Feb 25, 2018, 1:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alcorn County, MS, Calhoun County, MS, Lee County, MS, Pontotoc County, MS, Prentiss County, MS, Tishomingo County, MS, Union County, MS
The radar
The Columbus AFB radar (KGWX), 76 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 4.4 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1439 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
063
WGUS54 KMEG 250424
FFWMEG
MSC003-013-081-115-117-141-145-250730-
/O.NEW.KMEG.FF.W.0014.180225T0424Z-180225T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
1024 PM CST SAT FEB 24 2018
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Calhoun County in northeastern Mississippi...
Pontotoc County in northeastern Mississippi...
Union County in northeastern Mississippi...
Lee County in northeastern Mississippi...
Tishomingo County in northeastern Mississippi...
Prentiss County in northeastern Mississippi...
Alcorn County in northeastern Mississippi...
* Until 130 AM CST
* At 1023 PM CST...Doppler Radar estimates 1 to 3 inches of rain has
occurred over the past 3 hours. Showers and thunderstorms will
produce an additional 2 to 4 inches of rain over the next 3 hours.
* Some locations that will experience flooding include...
Tupelo, Corinth, Booneville, New Albany, Pontotoc, Baldwyn, Iuka,
Verona, J P Coleman State Park, Trace State Park, Tombigbee State
Park, Tishomingo State Park, Saltillo, Guntown, Belmont, Bruce,
Calhoun City, Shannon, Vardaman and Plantersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3416 8951 3416 8925 3460 8925 3460 8872
3475 8872 3476 8875 3486 8875 3486 8882
3499 8882 3499 8820 3489 8810 3447 8815
3446 8854 3409 8855 3407 8914 3381 8914
3381 8919 3372 8919 3372 8951
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 24, 10:09 PM CST, 15 minutes earlier.
Area forecast discussion, Feb 24, 10:09 PM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1009 PM CST Sat Feb 24 2018
.DISCUSSION...
Busy night with severe thunderstorms now moving across far eastern
sections of the forecast area. Flooding continues across much of
the forecast area and the Flood Watch remains in effect until 6 AM
Sunday morning. Current tornado watch will expire at 11 PM CST.
ARS
&&
.PREV DISCUSSION... /issued 348 PM CST Sat Feb 24 2018/
DISCUSSION...
Severe thunderstorms are possible across all of the Midsouth this
afternoon into tonight. There is an enhanced risk of severe
weather including the potential for wind, tornadoes, and hail. Heavy
rain is also a threat adding to the already saturated soils. The
flood watch will remain in effect through tonight for much of the
Midsouth. Expect numerous showers and thunderstorms to continue
through this afternoon into tonight ahead of an approaching cold
front. The frontal boundary should be southeast of the forecast
area by late tonight.
The front will become stationary north of the gulf coast Sunday
and Sunday night while an area of rain north of the boundary moves
into across north Mississippi. The rain chance will continue over
that area into Sunday night before moving to the east.
Another complex system will provide a chance of flooding rain and
possible severe weather around the middle of the week.
SWC
&&
.AVIATION...
For 00Z TAFs
VFR conditions in eastern sites until line gets to the areas then
LIFR likely as line gets to each site like in Jonesboro. Expect
changing winds and gusty winds with ceiling and visibilities
varying with storms. By Sunday morning things should improve a
lot. Should be light north winds switching to northeast/east by
Sunday afternoon with VFR ceilings and visibility. TLSJr
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch until 6 AM CST Sunday for Clay-Craighead-Crittenden-
Cross-Greene-Lawrence-Lee AR-Mississippi-Phillips-Poinsett-
Randolph-St. Francis.
MO...Flood Watch until 6 AM CST Sunday for Dunklin-Pemiscot.
MS...Flood Watch until 6 AM CST Sunday for Alcorn-Benton MS-Coahoma-
DeSoto-Marshall-Panola-Quitman-Tate-Tippah-Tunica.
TN...Flood Watch until 6 AM CST Sunday for Benton TN-Carroll-Chester-
Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-Hardin-
Haywood-Henderson-Henry-Lake-Lauderdale-Madison-McNairy-
Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Feb 24, 2:49 PM CST, 7 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 249 PM CST Sat Feb 24 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-251200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 249 PM CST Sat Feb 24 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is an Enhanced Risk of severe thunderstorms this afternoon into the evening hours across all of the Midsouth. Damaging winds, hail, flash flooding and tornadoes are all possible. The threat of flooding will continue across all of the Midsouth although it will be greatest North and West of a line from Clarksdale Mississippi to Memphis to Paris, Tennessee. Saturated soil may make trees especially prone to be toppled by winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday Heavy rain and strong to possibly severe thunderstorms are possible Wednesday. Flooding is also a concern midweek. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon through late tonight. SWC
In the hours before
Local storm report, Feb 24, 8:34 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
834 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND DMG MALDEN 36.58N 89.98W
02/24/2018 DUNKLIN MO LAW ENFORCEMENT
AT LEAST 20 STRUCTURES DAMAGED WITH INJURIES REPORTED.
TIME ESTIMATED BY RADAR.
&&
WLCLocal storm report, Feb 24, 8:59 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
859 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND DMG 6 NNE GLEASON 36.29N 88.56W
02/24/2018 WEAKLEY TN TRAINED SPOTTER
4 FOOT DIAMETER TREE DOWN ACROSS HIGHWAY 190, BLOCKING
BOTH LANES. TIME ESTIMATED BY RADAR.
&&
WLCLocal storm report, Feb 24, 9:28 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
928 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM FLASH FLOOD WALNUT 34.95N 88.90W
02/24/2018 TIPPAH MS PUBLIC
FLOODING OF ROADS NEAR HWY 15 AROUND WALNUT.
&&
TLSJRLocal storm report, Feb 24, 9:37 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
937 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 3 SW TRIMBLE 36.17N 89.22W
02/24/2018 DYER TN PUBLIC
MULTIPLE TREES DOWN ACROSS ROAD BETWEEN NEWBERN AND
TRIMBLE.
0750 PM FLASH FLOOD 3 NE NEWBERN 36.15N 89.23W
02/24/2018 DYER TN PUBLIC
FLOODED ROADS BETWEEN TRIMBLE AND NEWBERN. POSSIBLE ROADS
WASHED OUT.
&&
TLSJRLocal storm report, Feb 24, 10:19 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1019 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG NEW ALBANY 34.49N 89.02W
02/24/2018 UNION MS PUBLIC
PUBLIC REPORTED DOWNED TREES AND A TRAILER DAMAGED. TIME
ESTIMATED BY RADAR.
&&
WLCLocal storm report, Feb 24, 10:24 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1024 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM TSTM WND DMG NEW ALBANY 34.49N 89.02W
02/24/2018 UNION MS PUBLIC
PUBLIC REPORTED DOWNED TREES AND A TRAILER DAMAGED. TIME
ESTIMATED BY RADAR.
&&
WLCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:13 PM CST | Flash Flood Warning | MEG | DeSoto | 6 hr |
| Feb 24, 6:49 PM CST | Flash Flood Warning | MEG | Coahoma, Quitman, Tate, Tunica | 6 hr |
| Feb 24, 7:30 PM CST | Special Weather Statement | MEG | DeSoto | 45 min |
| Feb 24, 7:44 PM CST | Special Weather Statement | MEG | Panola, Quitman, Tate | 46 min |
| Feb 24, 9:12 PM CST | Flash Flood Warning | MEG | Benton, Marshall, Tate, Tippah | 3 hr |
| Feb 24, 9:32 PM CST | Flash Flood Warning | MEG | Lafayette, Panola, Tallahatchie, Yalobusha | 4 hr |
| Feb 24, 9:36 PM CST | Tornado Warning | MEG | Alcorn, Tippah | 39 min |
| Feb 24, 10:00 PM CST | Tornado Warning | MEG | Alcorn, Prentiss, Tishomingo | 45 min |
| Feb 24, 10:04 PM CST | Tornado Warning | MEG | Lee, Prentiss, Union | 41 min |
| Feb 24, 10:05 PM CST | Tornado Warning | MEG | Lee, Prentiss, Tippah, Union | 40 min |
| Feb 24, 10:31 PM CST | Tornado Warning | MEG | Alcorn, Prentiss, Tishomingo | 15 min |
| Feb 24, 11:01 PM CST | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 11 min |
Nearby
Flash Flood Warnings in Mississippi, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.